Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 16, NWS Shreveport, LA

April 9, 2015Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 9, 2015, 4:20 PM CDT for Cass County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2015, 4:20 PM CDT (21:20 UTC)
Expired
Apr 9, 2015, 4:45 PM CDT
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:19 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 9, 3:19 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT THU APR 9 2015

.UPDATE...
TO ADD SEVERE WORDING AND BUMP POPS IN THE TORNADO WATCH AREA.

&&

.DISCUSSION...
HERE IS JUST A QUICK UPDATE TO INCLUDE THE REMAINDER OF THE
AFTERNOON FOR TODAY AND INTO THE EVENING. OUR 18Z SOUNDING SHOWED
THE CAP ERODED FROM 5 TO 1 DEGREE AND OUR SURFACE IN FLOW OVER
THE IS S/SW WITH SOME DIRECTIONAL SHEAR ESPECIALLY NEAR DEVELOPING
CELLS IN THE AFTERNOON HEAT. SURFACE GUSTS OVER 25KTS ARE
OCCURRING IN THE LAKE WIND ADVISORY AREA WEST AND GUSTS TO AT
LEAST LOW 20S AREA WIDE. THIS PRE FRONTAL TROUGH WILL CONTINUE TO
SINK INTO THE HEART OF THE ARKLATEX INTO THE EVENING.
MEANWHILE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED TO OUR
WEST FOR THE APPROACHING COLD FRONT. OUR THREAT FOR SEVERE
THUNDERSTORMS MAY LINGER INTO THE OVERNIGHT AHEAD OF THIS FRONT.

&&

.PREV DISCUSSION... /ISSUED 111 PM CDT THU APR 9 2015/

AVIATION...
LOW VFR CIGS WILL RETURN TO MUCH OF THE REGION SHORTLY AFTER 18Z
THIS AFTERNOON...BUT THESE CIGS WILL LIKELY PERSIST THROUGH THE
AFTERNOON. SHOULD SEE SCT CONVECTION START TO FILL IN ACROSS
EXTREME NE TX/SE OK/SW AR BY MID-AFTERNOON...WITH CONVECTION
ALREADY ONGOING ATTM JUST E OF DAL. THIS CONVECTION SHOULD AFFECT
THE TYR/GGG/TXK TERMINALS AFTER 21Z...BEFORE BECOMING MORE
NUMEROUS/SHIFTING ENE ACROSS THE REMAINDER OF E TX/NW LA/SW AR
AFTER 00Z FRIDAY. SOME OF THIS CONVECTION MAY BECOME SVR...WITH
WINDS IN EXCESS OF 50KTS/LARGE HAIL/REDUCED VSBYS AND EXTREME
TURBULENCE IN/NEAR CONVECTION. A COLD FRONT WILL ENTER EXTREME SE
OK/ADJACENT WRN AR AFTER 00Z...WITH ADDITIONAL CONVECTION
DEVELOPING ALONG THE FRONT AND PROGRESSING SE OVERNIGHT. THERE MAY
BE A LULL IN THE CONVECTION THIS EVENING OVER PORTIONS OF NE
TX...BEFORE IT RAMPS BACK UP ALONG THE FRONT. SHOULD ALSO SEE THE
RETURN OF MVR CIGS AHEAD OF THE FRONT AFTER 06Z OVER DEEP E
TX/NCNTRL LA...WITH A BKN LINE OF CONVECTION PERSISTING AS THE
FRONTAL CONVECTION OVERTAKES THE STORMS OUT AHEAD OF IT. THE LAST
OF THE CONVECTION SHOULD PUSH S OF THE LFK/MLU TERMINALS JUST
PRIOR TO 12Z...BUT PERSIST THROUGH THE REMAINDER OF THE MORNING
OVER THE SRN SECTIONS OF NCNTRL LA. LOOK FOR VFR CONDITIONS TO
RETURN WITH THE FROPA FROM NW TO SE TONIGHT...WITH THE POST-
FRONTAL CU FIELD CLEARING DURING THIS TIME AS WELL. S WINDS
10-15KTS...WITH OCCASIONAL GUSTS TO 20-25KTS WILL DIMINISH TO
AROUND 10KTS AFTER 00Z. WINDS WILL VEER NW 8-10KTS WITH THE FROPA
OVERNIGHT. /15/

PREV DISCUSSION... /ISSUED 1133 AM CDT THU APR 9 2015/

UPDATE...
WE HAVE BUMPED HIGHS A DEGREE OR TWO AND INCREASED POPS THIS
EVENING AS THE COLD FRONT WILL BE PUSHING INTO THE ARKLATEX.

DISCUSSION...
PARTLY SUNNY CONDITIONS WITH HIGHS BUMPED A BIT WITH SIMILAR
NUMBERS THIS SAME TIME YESTERDAY...APPROACHING 80 OR RIGHT AT
RIGHT NOW HERE IN SHREVEPORT AS OF THIS WRITING. THE VISIBLE
IMAGERY SHOWS A GRAVITY WAVE THIS MORNING ON APPROACH...BUT YOU
HAVE TO SEE IT EARLY IN THE IMAGERY OVER NORTH TEXAS AND SOUTH
OKLAHOMA. AS SUCH WE HAVE SOME ANTIPATION OF A POTENTIAL PRE
FRONTAL TROUGH SETTING UP OVER THE HEART OF THE AREA HERE IN THE
NEXT 2 TO 4 HOURS WITH THREAT OF WIND...HAIL AND AN ISOLATED
TORNADO. OUR LOW LEVEL DIRECTIONAL SHEER RAMPS UP LATER. OUR VAD
IS SHOWING ALL SW FLOW TO AND ABOVE THE CAP WITH SOME SPEED SHEAR.

WE WILL BE DOING AN 18Z SOUNDING TO CHECK ON THIS MORNING/S 5
DEGREE CAP FOR THE AFTERNOON HEATING. THEN AFTER SUNSET...THE
COLD FRONT IS A LITTLE FASTER AND WILL BE ARRIVING INTO THE MID
TO LATE EVENING AND WILL HAVE THE POTENTIAL TO BEEF UP CONVECTION
WITH REALLY NO CHANGE IN THE SEVERE THREAT ALONG AND AHEAD OF THE
FRONT...PLUS AN ISOLATED FLOODING POTENTIAL WITH SOME
THUNDERSTORMS POSSIBLY TRAINING AS A SQUALL LINE MAY DEVELOP WITH
BOWS AND DAMAGING WINDS...PERHAPS EVEN AFTER MIDNIGHT ALONG AND
SOUTH OF I-20. WE HAVE INCREASED LIKELY TO DEFINITE FOR THIS TIME
FRAME. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  62  74  54 /  60  80  40  40
MLU  85  63  73  53 /  50  80  60  20
DEQ  81  49  71  47 /  70  60  20  20
TXK  83  54  72  51 /  70  80  20  30
ELD  84  57  71  50 /  60  80  30  10
TYR  84  56  72  56 /  70  80  30  40
GGG  85  58  73  55 /  60  80  30  40
LFK  86  65  75  60 /  50  60  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ096-
     108>111-124-125-136-137-149-150.

&&

24
Hazardous weather outlook, Apr 9, 12:01 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT THU APR 9 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1201 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH ARKANSAS...FOR NORTH
LOUISIANA...FOR ALL OF EAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF
THE REGION THIS AFTERNOON...AS A PRE FRONTAL TROUGH MAY END UP
AFFECTING MUCH OF THE FOUR STATE AREA. THEN AFTER SUNSET...THE
COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE INTO THE REGION.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP...SOME
STILL STRONG TO SEVERE. THE PRIMARY THREATS WITH ANY OF THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN
ISOLATED TORNADO OR TWO CANNOT BE RULED OUT BY LATE THIS AFTERNOON
AND ON INTO THE EVENING HOURS. IT IS LIKELY THAT A SQUALL LINE
WILL DEVELOP AND WILL CONTINUE SOUTHWARD OVERNIGHT. RAINFALL
AMOUNTS OF 1 TO 2 INCHES SHOULD NOT CAUSE WIDESPREAD FLOODING.
HOWEVER...SOME DAMAGING WIND...STRAIGHT LINE OR TORNADO MAY REMAIN
POSSIBLE UNTIL DAYBREAK SOUTH OF I-20.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MUCH OF THE THUNDERSTORMS SHOULD BE PUSHING OUT OF THE AREA BY
DAYBREAK. FRIDAY AND PERHAPS MUCH OF SATURDAY LOOK MUCH BETTER.
THEN THUNDERSTORMS MAKE A SLOW RETURN BY LATE ON SATURDAY
AFTERNOON AND EVENING...GENERALLY SOUTH OF I-20...MOVING FROM THE
SOUTH BACK TO NORTH...AS THE FRONTAL BOUNDARY DRIFTS BACK ACROSS
THE AREA. FOR SUNDAY INTO MONDAY...THE FRONT WILL STILL BE ALONG
I-20...HEAVY RAINFALL MAY BE THE GREATER CONCERN AS THIS BOUNDARY
VERY SLOWLY LIFTS BACK TO THE NORTH OF THE AREA UNDER A SLOW
MOVING UPPER LOW PRESSURE SYSTEM. AN ADDITIONAL 2 TO 4 INCHES OF
RAINFALL MAY BE POSSIBLE AS THE FRONT RETURNS. THIS TYPE OF HEAVY
RAINFALL WOULD LIKELY POSE A FLOODING RISK TO OUR ALREADY SWOLLEN
RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON
AND TONIGHT.

24

In the hours before

Special weather statement, Apr 9, 2:35 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT THU APR 9 2015

ARZ060-061-092015-
NEVADA AR-HEMPSTEAD AR-
235 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA AND EAST CENTRAL
HEMPSTEAD COUNTIES UNTIL 315 PM CDT...

AT 234 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EMMET...OR 8 MILES EAST OF HOPE...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOPE...PRESCOTT...EMMET...PERRYTOWN...BODCAW...BLUFF CITY...SUTTON...
LANEBURG...MORRIS...MOUNT MORIAH AND READER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3384 9329 3384 9326 3383 9326 3383 9323
      3382 9322 3382 9320 3380 9318 3382 9314
      3379 9313 3378 9310 3371 9310 3353 9346
      3368 9358 3386 9330
TIME...MOT...LOC 1934Z 236DEG 44KT 3366 9345

VII
Special weather statement, Apr 9, 2:57 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT THU APR 9 2015

TXZ110-124-125-136-092100-
WOOD TX-CAMP TX-UPSHUR TX-SMITH TX-
257 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR CAMP...NORTHERN UPSHUR...WOOD...
SOUTHERN TITUS...NORTHWESTERN SMITH AND SOUTHERN FRANKLIN COUNTIES
UNTIL 400 PM CDT...

AT 256 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINEOLA...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GILMER...MINEOLA...PITTSBURG...LEESBURG...LINDALE...QUITMAN...
HAWKINS...HOARD...GOLDEN...NEWSOME...HAINESVILLE...ROSEWOOD...
MIDWAY...ROCKY MOUND...BETTIE...GRICE...LAFAYETTE...HARVARD AND
PERRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SHREVEPORT.

&&

LAT...LON 3296 9519 3296 9517 3298 9517 3308 9498
      3307 9496 3282 9473 3245 9554 3274 9561
TIME...MOT...LOC 1956Z 239DEG 38KT 3271 9547

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 5:00 AM CDTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Red River and 5 more14 hr
Apr 9, 2:57 PM CDTSpecial Weather StatementSHVCamp, Upshur, Wood63 min
Apr 9, 3:38 PM CDTSevere Thunderstorm WarningSHVBowie, Cass37 min
Apr 9, 3:56 PM CDTSevere Thunderstorm WarningSHVCass34 min
Apr 9, 4:20 PM CDTSevere Thunderstorm WarningSHVBowie, Cass40 min
Apr 9, 4:32 PM CDTSevere Thunderstorm WarningSHVBowie28 min
Apr 9, 4:34 PM CDTSevere Thunderstorm WarningSHVBowie26 min
Apr 9, 4:36 PM CDTSpecial Weather StatementSHVSmith, Upshur39 min
Apr 9, 4:51 PM CDTSevere Thunderstorm WarningSHVCamp, Gregg, Harrison, Marion, Smith, Upshur and 1 more54 min
Apr 9, 5:26 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion49 min
Apr 9, 5:31 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Harrison, Marion, Morris, Titus and 1 more59 min
Apr 9, 5:56 PM CDTSpecial Weather StatementSHVSmith49 min
Apr 9, 6:10 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith65 min
Apr 9, 6:30 PM CDTTornado WarningSHVCherokee, Smith60 min
Apr 9, 2:35 PM CDTSpecial Weather StatementSHVNevada40 min
Apr 9, 2:48 PM CDTTornado WarningSHVNevada27 min
Apr 9, 3:25 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada50 min
Apr 9, 4:26 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada34 min
Apr 9, 4:57 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard18 min
Apr 9, 6:44 PM CDTSpecial Weather StatementSHVLafayette46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.